Post Tamoxifen side effects

I have been off Tamoxifen for four months having taken it for 10 years, I am suffering extreme bone pain in my legs, hips and ankles.  Anyone else had this and how do you deal with it?  I’m on pain killers but nothing seems to help, I’m like an old woman!! 

  • HI Shirley,

    I am sorry to hear that you still have bone pain after coming off Tamoxifen. I took Tamoxifen for one year. At that stage, I developed a second cancer in the same breast and changed to Letrozole for 6 and a half years. I stopped taking this in July 2017 and still have a lot of bone pain. I tried all sorts of pain killers and was eventually prescribed Bu-Trans patches. These have helped a little, but they do make you very sleepy.

    Have you spoken to your breast care nurse about this? Sometimes, they are more helpful than a GP in dealing with this type of pain. I sincerely hope that you eventually find something to help.

    Please keep in touch and let us know how you get on. We are always here for you.

    Kind regards,

    Jolamine xx

  • Offline in reply to Jolamine

    Hi Shirley , well done for tolerating Tamoxifen for 10 years. I don’t know if it will help and please check with your doctor first, but I take Letrozole and had awful bone pain . I have always taken Magnesium but as a trial I upped the dose and it definitely helps with the bone pain. I take Lamberts Magnesium 150mgs one in the morning and one at night. It’s certainly worth a try xx Good luck 

  • Offline in reply to Jolamine

    Sorry , I missed something …. These drugs can cause Osteoporosis , I don’t know if you’ve been taking any Calcuim or anything to protect your bones. If you don’t mind me saying Shirley , please ask your Gp for advice maybe they will check you for Osteoporosis and send you for a dexa scan . Calcium should not be taken at the same time as Magnesium as the counteract each other, it has to be taken at a different time of day . 

  • Offline in reply to LCR

    Thanks for your reply.  I gave an appointment with my GP this week so will discuss it then.

    S

  • Offline in reply to ShirleyV

    Oh good , let me know how you get on x

  • Hi Shirley,

    Did you discuss this with your GP and how did you get on?


    Kind regards,

    Jolamine xx

  • Hi thank you for thinking of me.  Basically GP was no good so I have gone direct to oncology .. spoke to them Thursday, they have booked me for a full body scan with contrast for beginning of October.  It may be nothing but I just feel I need to explore all avenues x

  • Hi Shirley,

    I am sorry to hear that your GP was of no help, but glad to hear that you managed to arrange for a full body scan with oncology, at the beginning of next month.

    Please keep in touch and let us know how you get on. Hope that you can find a solution.

    As you know, we are always here for you.

    Kind regards,

    Jolamine xx